Aa
A
A
Close
Avatar universal
years trying to solve this problem with my legs
I have been to more doctors and cannot get a diagnosis for this .First ,2003 I had triple bypass ,about 4 years ago developed c.o.p.d.   I aM 64 relatively active and retired from longshore work ,I quit smoking after 25 years in 1990,so there you have the backgound . Now the problem / I will try to explain the best I can, whenever I walk about 30-50 yards my thigh and butt muscles cramp up so much that it feels like my legs are made of cement and is very painful.  The problem is even magnified after I have anything to eat no matter how light.  I have seen a Cardioligst , my Family Dr  ,Lung Dr. and a Venous Dr who checked blood flow in my ankles with unknown results I am beginning to feel like an alien .  I hope I am in the right forum for this because I searched high and low without finding anthing like it . Any help would be appreciated.
Thanks
louie
Cancel
6 Answers
Page 1 of 1
976897 tn?1379171202
Perhaps looking at the obvious could be more beneficial first, it might be something quite simple. For example, I don't know if you take statin medication, this can cause such symptoms. Perhaps you are having too little salt in your diet each day, I know they scare you about salt with heart disease but it is important for the body in many ways, including muscle contraction and nerve function. Perhaps you have a form of Fibromyalgia which is a condition often overlooked. A thorough blood screen can dismiss a lot of problems.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
First, I think you need to get back to your venous guy,  There is a condition called 'small vessel disease' that can cause poor circulation, pain, and so on in the legs (though it's usually lower than yours).  In any case, there is no reason for the state of your blood flow to be 'unknown.'  You probably had a Doppler test, and results were printed out.  Your doctor has them.

Second, one thing that can cause your symptoms is narrowing of the openings in your spine through which spinal nerves pass.  It is called spinal stenosis, and it is not rare.  I have known two people with this problem.  One has had surgery for it.

Another potential cause is something called Piriformis Syndrome, an anatomical problem which the sciatic nerve to be actually pinched by the glute muscles in some people.

So,  go back to your venous doc and find out what you blood flow status is.  If there is no problem with it, the next thing to do is make an appointment with an orthopedist.

The worsening of symptoms after eating?  That is strange.  Can't think of anything that relates.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I do take them I'll give it a shot thanks.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
good idea, will do thanks
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
First  thanks for the reply . I would need to  cut  salt But I stopped my statins and it might play an important part in this situation because I felt much better the first day without taking it. I hpoe this is it  thanks again

louie
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
976897 tn?1379171202
If statins are the cause, your Doctor needs to find a brand which you can tolerate.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Top Heart Disease Answerers
159619 tn?1318997813
Blank
Salt Lake City, UT
11548417 tn?1480750569
Blank
Netherlands
144586 tn?1284669764
Blank
Avatar universal
Blank
Avatar universal
Blank
Ireland
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Blank
HeartRhythm Tracker
Track your Heart Condition
Start Tracking Now
Recent Activity
Heart Disease Community Resources